Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Jul 12, 2025, 7:31 PM EDT for Delaware County, Pennsylvania. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 12, 2025, 8:51 PM EDT
- In force
- 80 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, PA
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1594 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WGUS51 KPHI 122331
FFWPHI
PAC045-130330-
/O.NEW.KPHI.FF.W.0056.250712T2331Z-250713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mount Holly NJ
731 PM EDT Sat Jul 12 2025
The National Weather Service in Mount Holly has issued a
* Flash Flood Warning for...
Northeastern Delaware County in southeastern Pennsylvania...
* Until 1130 PM EDT.
* At 731 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 0.5 and 1 inch of rain has fallen over the
last half hour or so. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area over the next hour. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flash flooding include...
Philadelphia, Trout Lake, Broomall, Bryn Mawr, Radnor Township,
Drexel Hill, Lansdowne, Clifton Heights, Springfield, Ardmore and
Penn Wynne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4002 7532 4002 7531 4001 7530 3998 7528
3997 7528 3997 7527 3996 7526 3996 7525
3992 7532 4003 7541 4004 7541 4007 7536
FLASH FLOOD...RADAR INDICATED
$$
MPS1 follow-up statement
833
WGUS71 KPHI 130051
FFSPHI
Flash Flood Statement
National Weather Service Mount Holly NJ
851 PM EDT Sat Jul 12 2025
PAC045-130101-
/O.CAN.KPHI.FF.W.0056.000000T0000Z-250713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware PA-
851 PM EDT Sat Jul 12 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DELAWARE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Please
report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4002 7532 4002 7531 4001 7530 3998 7528
3997 7528 3997 7527 3996 7526 3996 7525
3992 7532 4003 7541 4004 7541 4007 7536
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:25 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 12, 7:25 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 725 PM EDT Sat Jul 12 2025 .SYNOPSIS... A cold front approaches the region Sunday into Monday before slowly crossing through later Monday into Tuesday. Thereafter, the front stalls near/over the region before it is lifted back as a warm front later Wednesday into Thursday. Another cold front approaches towards the end of week. && .NEAR TERM /THROUGH SUNDAY/... Another round of diurnally driven convection is possible into the early evening. The best low level convergence and synoptic scale lift is west of our region over central PA, MD and VA. So the highest chances for our region will be west of the fall line. Storm motions, like yesterday, are expected to be very slow, resulting in a marginal (1 out of 4) risk for localized flash flooding. Tonight will be similar conditions to the last two nights, with continued onshore flow, resulting in another round of low clouds. Fog will be possible at the coast, but for the most part this looks like more of a low cloud set up than a fog set up. As the main trough inches closer to our area on Sunday, chances for showers and thunderstorms will increase slightly. For the most part, though the day, it appears as if convection will stay west of our region. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A cold front approaches our region from the west Sunday night into Monday while slowing down and undergoing frontolysis. Very slowly, this front makes its way through the region Monday into Tuesday before eventually stalling over/near the region for the remainder of the term. Given this situation, expect the showery summertime pattern to continue. Showers and thunderstorms expected for the Sunday night period with the front approaching, especially for the western half of the CWA. Some spotty showers could linger for areas during the Monday morning time frame, depending on the time frame of frontal movement. Another round of showers and thunderstorms expected for the region Monday afternoon into the nighttime period as the front only sags ever so sightly to the southeast with time. While there is mainly only a slight chance of PoPs for Tuesday, some spotty showers and thunderstorms should not be ruled out for the afternoon time frame onwards given the location/proximity of the stalled front. Fog formation is possible for areas during the late nighttime and early morning periods, but this will be dependent on precipitation occurrence and mixing. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Stationary boundary looks to plague the region before an approaching low pressure systems lifts it through as a weak warm front Wednesday/Thursday. Thereafter, another cold front approaches, looking to pass through sometime near/during the weekend (e.g, late Friday/early Saturday). Unfortunately, this synoptic situation supports a continuation of the showery summertime pattern. Chances for showers and thunderstorms Wednesday/Thursday/Friday, mainly during the afternoon and evening time frames with diurnal heating in place. End of the week/weekend cold front will be watched for exact time frame of approach/passage, and its severe weather potential. Heat headlines may be needed for areas Wednesday/Thursday/Friday. Guidance supports heat indices approaching criteria. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR conditions to start at all terminals but KACY, which already has MVFR ceilings. A few isolated storms have developed near KPHL and KRDG, but convective activity is expected to wane with sunset. Low clouds are expected to develop generally centered within a few hours of 06Z. The set up looks more favorable for low clouds than fog, except near the coast, including KACY, where both the lowest ceilings and lowest visibilities are likely to occur. By 09Z, expect most locations to have IFR conditions. Winds remain light (5 kt or less), generally favoring the southeasterly direction, but could be variable at times. High confidence in overall pattern, low confidence in timing/placement of development of fog and visibility restrictions. Sunday...Once low clouds and fog dissipate, which should be by 15Z for most locations, but may linger through 18Z for KACY, will see a return to VFR conditions. Storms will begin to approach the area from the northwest by 00Z. Moderate confidence. Outlook... Sunday night through Thursday...Overall, VFR conditions. However, afternoon and evening SHRA/TSRA may result in brief periods of sub-VFR conditions daily. Sub-VFR conditions are also possible overnight due to low clouds and fog, but uncertainty remains on this potential, so confidence is low. && .MARINE... Winds and seas should stay below Small Craft Advisory criteria through Sunday. Outlook... Sunday night through Thursday...No marine headlines expected. Winds generally remain 15 kt or less with seas around 2-4 feet. Showers and thunderstorms are possible daily, primarily in the afternoon and evening hours, with the greatest probability of showers and storms being on Monday. Rip Currents... Today, there will be an increasing easterly flow first at 5 to 10 mph, increasing to 10 to 15 mph in the afternoon. Breaking waves will be as high as 2 to 3 feet. This along with a medium period southeast swell will result in a MODERATE risk for the development of dangerous and life threatening rip currents at the Jersey Shore, and a LOW risk for the development of dangerous rip currents at Delaware Beaches. On Sunday, winds will be out of the southeast at around 10 mph with breaking waves around 1 to 2 feet. This combined with a lower southeast swell and lower wave heights results in a LOW risk for the development of dangerous and life threatening rip currents at the Jersey Shore and at Delaware Beaches. Rip currents occur often in the vicinities of jetties and piers and the speed of the currents are generally maximized at low tides. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Wunderlin NEAR TERM...Johnson SHORT TERM...Wunderlin LONG TERM...Wunderlin AVIATION...Cooper/DeSilva/Johnson/Staarmann/Wunderlin MARINE...DeSilva/Johnson/Staarmann/Wunderlin
Hazardous weather outlook, Jul 12, 7:06 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 706 AM EDT Sat Jul 12 2025 MDZ012-015-019-020-131115- Kent MD-Queen Annes-Talbot-Caroline- 706 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.